Advanced Search
Article Contents
Article Contents

Dafermos regularization of a diffusive-dispersive equation with cubic flux

Abstract Related Papers Cited by
  • We study existence and spectral stability of stationary solutions of the Dafermos regularization of a much-studied diffusive-dispersive equation with cubic flux. Our study includes stationary solutions that corresponds to Riemann solutions consisting of an undercompressive shock wave followed by a compressive shock wave. We use geometric singular perturbation theory (1) to construct the solutions, and (2) to show that asmptotically, there are no large eigenvalues, and any order-one eigenvalues must be near $-1$ or a certain number $\lambda^*$. We give numerical evidence that $\lambda^*$ is also $-1$. Finally, we use pseudoexponential dichotomies to show that in a space of exponentially decreasing functions, the essential spectrum is contained in Re$ \lambda \le -\delta <0 $.
    Mathematics Subject Classification: Primary: 35Q53; Secondary: 35C06, 35L67, 34E15.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Azevedo, D. Marchesin, B. J. Plohr and K. Zumbrun, Nonuniqueness of solutions of Riemann problems, Zeit. angew. Math. Phys., 47 (1996), 977-998.doi: 10.1007/BF00920046.


    C. M. Dafermos, Solution of the Riemann problem for a class of hyperbolic systems of conservation lawsby the viscosity method, Arch. Ration. Mech. Anal., 52 (1973), 1-9.doi: 10.1007/BF00249087.


    J. DoddSpectral stability of undercompressive shock profile solutions of a modified KdV-Burgers equation, Electron. J. Differential Equations, 2007, no. 135, 13 pp.


    P. Howard and K. Zumbrun, Pointwise estimates and stability for dispersive-diffusive shock waves, Arch. Ration. Mech. Anal., 155 (2000), 85-169.doi: 10.1007/s002050000110.


    P. Howard and K. Zumbrun, The Evans function and stability criteria for degenerate viscous shock waves, Discrete Contin. Dyn. Syst., 10 (2004), 837-855.doi: 10.3934/dcds.2004.10.837.


    D. Jacobs, B. McKinney and M. Shearer, Travelling wave solutions of the modified Korteweg-de Vries-Burgers equation, J. Differential Equations, 116 (1995), 448-467.doi: 10.1006/jdeq.1995.1043.


    T. J. Kaper and C. K. R. T. Jones, A primer on the exchange lemma for fast-slow systems. Multiple-time-scale dynamical systems (Minneapolis, MN, 1997), 65-87, IMA Vol. Math. Appl., 122, Springer, New York, 2001.


    C. K. R. T. Jones, Geometric singular perturbation theory, Dynamical systems (Montecatini Terme, 1994), 44-118, Lecture Notes in Math. 1609, Springer, Berlin, 1995.


    C. K. R. T. Jones and N. Kopell, Tracking invariant manifolds withdifferential forms in singularly perturbed systems, J. Differential Equations, 108 (1994), 64-89.doi: 10.1006/jdeq.1994.1025.


    C. K. R. T. Jones and S.-K. Tin, Generalized exchange lemmas and orbits heteroclinic to invariant manifolds, Discrete Contin. Dyn. Syst. Ser. S, 2 (2009), 967-1023.doi: 10.3934/dcdss.2009.2.967.


    K. T. Joseph and P. G. LeFloch, Singular limits for the Riemann problem: general diffusion, relaxation, and boundary conditions, Analytical Approaches to Multidimensional Balance Laws, 143-172, Nova Sci. Publ., New York, 2006.


    K. T. Joseph and P. G. LeFloch, Singular limits in phase dynamics with physical viscosity and capillarity, Proc. Roy. Soc. Edinburgh Sect. A, 137 (2007), 1287-1312.doi: 10.1017/S030821050600093X.


    P. G. LeFloch, "Hyperbolic Systems of Conservation Laws. The Theory of Classical and Nonclassical Shock Waves," Lectures in Mathematics ETH Zuich, Birkhauser, Basel, 2002.


    P. G. LeFloch and C. Rohde, Zero diffusion-dispersion limits for self-similar Riemann solutions to hyperbolic systems of conservation laws, Indiana Univ. Math. J., 50 (2001), 1707-743.doi: 10.1512/iumj.2001.50.2057.


    X.-B. Lin, Analytic semigroup generated by the linearization of a Riemann-Dafermos solution, Dyn. Partial Differ. Equ., 1 (2004), 193-207.


    X.-B. Lin, Slow eigenvalues of self-similar solutions of the Dafermos regularization of a system of conservation laws: an analytic approach, J. Dynam. Differential Equations, 18 (2006), 1-52.doi: 10.1007/s10884-005-9001-2.


    X.-B. Lin and S. Schecter, Stability of self-similar solutions of the Dafermos regularization of a system of conservation laws, SIAM J. Math. Anal., 35 (2003), 884-921.doi: 10.1137/S0036141002405029.


    T.-P. Liu, Nonlinear stability of shock waves for viscous conservation laws, Mem. Amer. Math. Soc., 56 (1985), 1-108.


    W. Liu, Multiple viscous wave fan profiles for Riemann solutions of hyperbolic systems of conservation laws, Discrete Contin. Dyn. Syst., 10 (2004), 871-884.doi: 10.3934/dcds.2004.10.871.


    B. Sandstede, Stability of traveling waves, in "Handbook of Dynamical Systems," Vol. 2, 983-1055, North-Holland, Amsterdam, 2002.doi: 10.1016/S1874-575X(02)80039-X.


    S. Schecter, Undercompressive shock waves and the Dafermos regularization, Nonlinearity, 15 (2002), 1361-1377.doi: 10.1088/0951-7715/15/4/318.


    S. Schecter, Eigenvalues of self-similar solutions of the Dafermos regularization of a system of conservation laws via geometric singular perturbation theory, J. Dynam. Differential Equations, 18 (2006), 53-101.doi: 10.1007/s10884-005-9000-3.


    S. Schecter and P. Szmolyan, Composite waves in the Dafermos regularization, J. Dynam. Differential Equations, 16 (2004), 847-867.doi: 10.1007/s10884-004-6698-2.


    S. Schecter and P. Szmolyan, Persistence of rarefactions under Dafermos regularization: blow-up and an exchange lemma for gain-of-stability turning points, SIAM J. Appl. Dyn. Syst., 8 (2009), 822-853.doi: 10.1137/080715305.


    A. Szepessy and K. Zumbrun, Stability of rarefaction waves in viscous media, Arch. Ration. Mech. Anal., 133 (1996), 249-298.doi: 10.1007/BF00380894.


    V. A. Tupčiev, On the splitting of an arbitrary discontinuity for a system of two first-order quasi-linear equations, Ž. Vyčisl. Mat. i Mat. Fiz., 4, 817-825. English translation: USSR Comput. Math. Math. Phys. 4 (1964), 36-48.


    V. A. Tupčiev, The method of introducing a viscosity in the study of a problem of decay of a discontinuity, Dokl. Akad. Nauk SSSR, 211, 55-58. English translation: Soviet Math. Dokl. 14 (1973), 978-982.


    A. E. Tzavaras, Wave interactions and variation estimates for self-similar zero-viscosity limits in systems of conservation laws, Arch. Ration. Mech. Anal., 135 (1996), 1-60.doi: 10.1007/BF02198434.


    K. Zumbrun and P. Howard, Pointwise semigroup methods and stability of viscous shock waves, Indiana Univ. Math. J., 47 (1998), 741-871.doi: 10.1512/iumj.1998.47.1604.

  • 加载中

Article Metrics

HTML views() PDF downloads(51) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint